MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PSI SET: 8.5 FR; INTRODUCER, CATHETER

ARROW INTERNATIONAL INC. ARROW PSI SET: 8.5 FR; INTRODUCER, CATHETER
Model Number IPN030345
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported during the removal of the catheter, the sheath valve did not work and air leaked inside.The air was quickly removed with a syringe and the device was removed quickly.No patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one psi sheath from a si-09875-e kit.The sample contained obvious signs of use in the form of biological material.The dilator was not returned with the sheath.Visual examination of the psi sheath was performed and no defects or anomalies were observed.After the sample failed functional testing, the sheath was cross-sectioned to inspect the seal.No defects or anomalies were observed.The ifu provided with this kit states: "flush and connect side port to appropriate line as necessary." the hemostasis valve was tested for leaks by occluding the distal end of the sheath.Water was injected with a syringe through the side arm and it was observed that the sheath was leaking through the hemostasis cap.Manufacturing was consulted.Per manufacturing, the seal appears typical and there is no evidence of damage.100% of the product is inspected in process with the leak tester, and a quality inspection of a sample of 20 pieces are tested with the leak tester for each lot manufactured.There is no evidence to suggest a manufacturing related issue.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit states the following: "flush and connect side port to appropriate line as necessary." "insert entire length of dilator through hemostasis valve into sheath pressing hub of dilator firmly into hub of hemostasis valve/side port assembly.Place assembly on sterile field awaiting final sheath placement." "grasping near skin, advance assembly with slight twisting motion to a depth sufficient to enter vessel." the report of a leak through the hemostasis valve after sheath placement was confirmed by investigation of the returned sample.Functional inspection was performed and the psi sheath was found leaking out of the hemostasis cap.A device history record review was performed based on a potential lot number from sales history with no evidence to suggest a manufacturing related cause.Manufacturing was consulted.Per manufacturing, the seal appears typical and there is no evidence of damage.100% of the product is inspected in process with the leak tester, and a quality inspection of a sample of 20 pieces are tested with the leak tester for each lot manufactured.There is no evidence to suggest a manufacturing related issue.Therefore, the root cause of this complaint could not be determined.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PSI SET: 8.5 FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12315586
Report Number3006425876-2021-00738
Device Sequence Number4157896
Product Code DYB
UDI-Device Identifier00801902102867
UDI-Public00801902102867
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN030345
Device Catalogue NumberSI-09875-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1